Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 22, NWS El Paso, TX

April 5, 20118 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Apr 5, 2011, 2:30 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 6, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2011, 2:30 PM MDT (20:30 UTC)
In effect from
Apr 6, 2011, 12:00 PM MDT
Expired
Apr 6, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4261 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WWUS84 KEPZ 052030
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EARLY
WEDNESDAY EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND
FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE
HUMIDITY 15 PERCENT OR LESS WITH AT LEAST HIGH FIRE DANGER RATINGS
EXPECTED...

FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EARLY
THURSDAY EVENING FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND
FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE
HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER
RATINGS EXPECTED....

.AN UPPER LEVEL TROUGH MOVING INTO INTO THE PACIFIC NORTHWEST...WILL
CAUSE A NEARLY STATIONARY UPPER LEVEL LOW OFF THE BAJA COAST TO
MOVE EASTWARD OVER OUR REGION WEDNESDAY. AHEAD OF THESE
SYSTEMS...SUSTAINED SOUTHWEST WINDS WILL RANGE FROM 25 TO 30 MPH
AT THE 20 FOOT LEVEL WEDNESDAY AFTERNOON...READILY MEETING RED
FLAG CRITERIA.

HOWEVER...THE REMNANTS OF THE OFFSHORE LOW WILL ALSO HELP
TRANSPORT SOME MOISTURE INTO THE REGION AHEAD OF THE TROUGH. THIS
WILL LIKELY RESULT IN MINIMUM RELATIVE HUMIDITY VALUES ABOVE 15
PERCENT OVER HIGHER ELEVATION AREAS AND LOWLAND REGIONS WEST OF
THE CONTINENTAL DIVIDE. HOWEVER...THE BULK OF THE MOISTURE IS
EXPECTED TO REMAIN WEST OVER ARIZONA AND THE CONTINENTAL DIVIDE.
WEAK INSTABILITY LATE WEDNESDAY AFTERNOON MAY RESULT IN ISOLATED
THUNDERSTORMS WITH DRY LIGHTNING STRIKES POSSIBLE...ESPECIALLY
OVER THE GILA REGION.  COOLER TEMPERATURES ARE EXPECTED AREA-WIDE
THURSDAY...WITH GREATEST DROP AND MIN RH INCREASES FORECAST FOR
AREA HIGHER MOUNTAINS AND THE SOUTHWEST NM LOWLANDS. LITTLE
CHANGES ARE EXPECTED ELSEWHERE AND WITH EXTREMELY DRY FUELS IN
PLACE.



NMZ112-TXZ055-056-061400-
/O.UPG.KEPZ.FW.A.0019.110406T1800Z-110407T0200Z/
/O.NEW.KEPZ.FW.W.0022.110406T1800Z-110407T0200Z/
/O.NEW.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
230 PM MDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...FOR WEDNESDAY....SUSTAINED 20 FOOT WINDS 25 TO 30 MPH
  WITH GUSTS 40 TO 50 MPH IN THE AFTERNOON. FOR THURSDAY...SUSTAINED
  20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT...HIGHEST
  VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST
  OF THE RIO GRANDE WEDNESDAY. HIGHER ELEVATIONS WILL LIKELY END
  UP WITH HIGHER HUMIDITY LEVELS THURSDAY...DEPENDING ON SYSTEM
  TRACK.

* TIMING...WEDNESDAY FROM NOON TO 8 PM MDT FOR THE RED FLAG
  WARNING. THURSDAY FROM 2 PM TO 8 PM FOR THE FIRE WEATHER WATCH.

* ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING
  WILL BE POSSIBLE OVER PORTIONS OF THE NORTHERN TULAROSA BASIN
  WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-061400-
/O.UPG.KEPZ.FW.A.0019.110406T1800Z-110407T0200Z/
/O.NEW.KEPZ.FW.W.0022.110406T1800Z-110407T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
230 PM MDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS 35 TO 
  40 MPH. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... 
  HIGHEST VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST 
  VALUES EAST OF THE RIO GRANDE. HIGHER ELEVATION AREAS MAY END 
  UP WITH HIGHER HUMIDITY LEVELS DEPENDING ON HOW THE FORECAST 
  EVOLVES. 

* TIMING...WEDNESDAY FROM NOON TO 8 PM MDT.

* ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING
  WILL BE POSSIBLE OVER HIGHER TERRAIN AREAS ON WEDNESDAY
  AFTERNOON...ESPECIALLY OVER THE GILA REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TRIPOLI
3 follow-up statements
935 
WWUS84 KEPZ 061405
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
805 AM MDT WED APR 6 2011

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY THIS
EVENING EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND
FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE
HUMIDITY 15 PERCENT OR LESS WITH AT LEAST HIGH FIRE DANGER RATINGS
EXPECTED...

FIRE WEATHER WATCH REMAINS EFFECT THURSDAY AFTERNOON AND EARLY
THURSDAY EVENING FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR
WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY
15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS
EXPECTED....

.AN UPPER LEVEL TROUGH MOVING INTO INTO THE PACIFIC NORTHWEST...
WILL CAUSE A NEARLY STATIONARY UPPER LEVEL LOW OFF THE BAJA COAST
WILL MOVE NORTHEAST OVER OUR REGION TODAY. AHEAD OF THIS
SYSTEM...SUSTAINED SOUTHWEST WINDS WILL RANGE FROM 25 TO 30 MPH
AT THE 20 FOOT LEVEL WEDNESDAY AFTERNOON...READILY MEETING RED
FLAG CRITERIA.

HOWEVER...THE REMNANTS OF THE OFFSHORE LOW WILL ALSO HELP
TRANSPORT SOME MOISTURE INTO THE REGION AHEAD OF THE TROUGH. THIS
WILL LIKELY RESULT IN MINIMUM RELATIVE HUMIDITY VALUES ABOVE
15 PERCENT OVER HIGHER ELEVATION AREAS AND LOWLAND REGIONS WEST
OF THE CONTINENTAL DIVIDE. HOWEVER...WHAT MOISTURE THIS SYSTEM IS
ABLE TO BRING UP...IS EXPECTED TO REMAIN WEST OVER ARIZONA AND
THE CONTINENTAL DIVIDE. WEAK INSTABILITY LATE THIS AFTERNOON MAY
RESULT IN ISOLATED THUNDERSTORMS WITH DRY LIGHTNING STRIKES
POSSIBLE...ESPECIALLY OVER THE GILA REGION. COOLER TEMPERATURES
ARE EXPECTED AREA-WIDE THURSDAY...WITH GREATEST DROP AND MIN RH
INCREASES FORECAST FOR AREA HIGHER MOUNTAINS AND THE SOUTHWEST NM
LOWLANDS. LITTLE CHANGES ARE EXPECTED ELSEWHERE AND WITH EXTREMELY
DRY FUELS IN PLACE.

NMZ112-TXZ055-056-070200-
/O.CON.KEPZ.FW.W.0022.110406T1800Z-110407T0200Z/
/O.CON.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
805 AM MDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING. 

* WINDS...FOR TODAY...SUSTAINED 20 FOOT WINDS 25 TO 30 MPH WITH
  GUSTS 40 TO 50 MPH IN THE AFTERNOON. FOR THURSDAY...SUSTAINED
  20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST
  VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST
  OF THE RIO GRANDE TODAY. HIGHER ELEVATIONS WILL LIKELY END UP
  WITH HIGHER HUMIDITY LEVELS THURSDAY... DEPENDING ON SYSTEM
  TRACK.

* TIMING...TODAY FROM NOON TO 8 PM MDT FOR THE RED FLAG WARNING.
  THURSDAY FROM 2 PM TO 8 PM FOR THE FIRE WEATHER WATCH.

* ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING
  WILL BE POSSIBLE OVER PORTIONS OF THE NORTHERN TULAROSA BASIN
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-070200-
/O.CON.KEPZ.FW.W.0022.110406T1800Z-110407T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
805 AM MDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS 35 TO 
  40 MPH. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... 
  HIGHEST VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST 
  VALUES EAST OF THE RIO GRANDE. HIGHER ELEVATION AREAS MAY END 
  UP WITH HIGHER HUMIDITY LEVELS DEPENDING ON HOW THE FORECAST 
  EVOLVES. 

* TIMING...TODAY FROM NOON TO 8 PM MDT.

* ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING
  WILL BE POSSIBLE OVER HIGHER TERRAIN AREAS THIS AFTERNOON...ESPECIALLY
  OVER THE GILA REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
TRIPOLI
124 
WWUS84 KEPZ 062029
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
229 PM MDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EARLY
THIS EVENING EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO
AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE
HUMIDITY 15 PERCENT OR LESS WITH AT LEAST HIGH FIRE DANGER RATINGS
EXPECTED...

FIRE WEATHER WATCHES ARE ALSO IN EFFECT THURSDAY AND FRIDAY AFTERNOONS
FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS BELOW
6000 FEET...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY
15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS
EXPECTED....

.APPROACH OF A DEEP UPPER LEVEL TROUGH MOVING INTO THE PACIFIC
NORTHWEST...WILL CONTINUE TO CAUSE AN UPPER LEVEL LOW OFF THE
BAJA COAST TO MOVE NORTHEAST OVER OUR REGION LATER TODAY. THIS
WILL CONTINUE TO GENERATE SUSTAINED 20 FT SOUTHWEST WINDS 25 TO
30 MPH WITH GUSTS OVER 45 MPH THROUGH EARLY THIS EVENING. THURSDAY
AND FRIDAY...GRADUAL APPROACH OF THE DEEPER TROUGH WILL BRING MORE
WINDY CONDITIONS TO THE AREA...FAVORING MORE CRITICAL FIRE
CONDITIONS BOTH DAYS.


NMZ112-TXZ055-056-070200-
/O.NEW.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/
/O.CON.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/
/O.CON.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
229 PM MDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS
IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. 

* WINDS...FOR REMAINDER OF TODAY...SUSTAINED 20 FOOT WINDS 25 TO
  30 MPH WITH GUSTS 40 TO 50 MPH IN THE AFTERNOON. FOR THURSDAY
  AND FRIDAY...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO
  35 MPH OR MORE.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST
  VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST
  OF THE RIO GRANDE EARLY THIS EVENING. HIGHER ELEVATIONS WILL
  LIKELY END UP WITH HIGHER HUMIDITY LEVELS THURSDAY AND FRIDAY...
  DEPENDING ON TRACK OF THE ATTENDANT COOLER AIR AND CLOUD COVER.

* TIMING...THROUGH 8 PM MDT FOR THE RED FLAG WARNING. THURSDAY AND
  FRIDAY FROM 2 PM TO 8 PM MDT FOR THE FIRE WEATHER WATCHES.

* ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING 
  WILL BE POSSIBLE OVER PORTIONS OF THE NORTHERN TULAROSA BASIN 
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-070200-
/O.CON.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
229 PM MDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...


* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST
  VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST
  OF THE RIO GRANDE. 

* TIMING...THROUGH 8 PM MDT.

* ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING 
  WILL BE POSSIBLE OVER HIGHER TERRAIN AREAS THIS AFTERNOON... 
  ESPECIALLY OVER THE GILA REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
TRIPOLI
201 
WWUS84 KEPZ 070151
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
751 PM MDT WED APR 6 2011

...FIRE WEATHER WATCHES ARE IN EFFECT THURSDAY AND FRIDAY
AFTERNOONS FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST
TEXAS BELOW 6000 FEET...DUE TO WINDS GREATER THAN 20 MPH AND
RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE
DANGER RATINGS EXPECTED....

.APPROACH OF A DEEP UPPER LEVEL TROUGH MOVING INTO THE PACIFIC
NORTHWEST WILL CONTINUE TO DIG SOUTH AND INCREASE SOUTHWESTERLY
FLOW ACROSS THE REGION. BREEZY TO WINDY CONDITIONS ARE POSSIBLE
ACROSS THE EASTERN HALF OF THE DISTRICT WITH NEAR CRITICAL
CONDITIONS EXPECTED TO THE WEST BOTH THURSDAY AND FRIDAY.

NMZ112-TXZ055-056-071300-
/O.EXP.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/
/O.CON.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/
/O.CON.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
751 PM MDT WED APR 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

* WINDS...THURSDAY AND FRIDAY...SUSTAINED 20 FOOT WINDS 20 TO 25
  MPH WITH GUSTS TO 35 MPH OR MORE.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST
  VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST
  OF THE RIO GRANDE. 

* TIMING...THURSDAY AND FRIDAY FROM 2 PM TO 8 PM MDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-070300-
/O.EXP.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
751 PM MDT WED APR 6 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 4:05 AM MDT, 10 hours 25 minutes earlier.

Area forecast discussion, Apr 5, 4:05 AM MDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
405 AM MDT TUE APR 5 2011

.SYNOPSIS...
ONE MORE DAY OF WARM WEATHER WITH NO SIGNIFICANT WINDS BEFORE A
SERIES OF TROUGHS MOVE ACROSS THE AREA WITH A CONSISTENT WIND
PATTERN. THE FIRST TROUGH MOVES ACROSS WEDNESDAY WITH A SLIGHT
CHANCE OF SHOWERS AND AN INCREASE IN AFTERNOON WINDS. AS ANOTHER
TROUGH APPROACHES TOWARDS THE WEEKEND THE WINDS WILL REMAIN STRONG
THURSDAY AND FRIDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL. THE
TROUGH FINALLY ARRIVES OVER THE BORDERLAND SATURDAY WITH CONTINUED
WINDY CONDITIONS AND A SLIGHT CHANCE OF SHOWERS. TEMPERATURES WILL
COOL BACK TO AROUND NORMAL...AND TEMPERATURES WILL CONTINUE TO COOL
BELOW NORMAL ON SUNDAY THOUGH THE WINDS WILL SUBSIDE.

&&

.DISCUSSION...
WE'LL ENJOY ONE LAST PLEASANT DAY TODAY BEFORE THE WINDS COME FOR
THE REST OF THE WEEK. TRANSITORY RIDGE OVER THE AREA THIS MORNING
AHEAD OF AN UPPER LOW WELL WEST OF THE BAJA. TEMPERATURES SHOULD
REBOUND NICELY TODAY BACK ABOVE NORMAL. NEXT UP IS THE
AFOREMENTIONED UPPER LOW. CURRENT WV IMAGERY SHOWING INITIAL SUB
TROPICAL MOISTURE TAP BEGINNING TO RACE AHEAD OF THE LOW. SOME OF
THIS HIGHER LEVEL MOISTURE WILL STREAM ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. WILL HAVE TO SEE IF UPPER LOW CAN ENTRAIN
MORE MOISTURE INTO IT...OTHERWISE WHEN IT LIFTS OUT OVER ARIZONA
TOMORROW...VERY LITTLE MOISTURE WILL REMAIN TO CONVERT TO SHOWERS.
HAVE LEFT LOW POPS IN. WINDS OF MORE SIGNIFICANCE...INCREASING AGAIN
BACK TO THE WINDY CATEGORY AND INCREASING FIRE DANGER.

TROUGH QUICKLY EXITS AND STRONG WESTERLY FLOW ALOFT RE-ESTABLISHES
ITSELF WELL AHEAD OF THE NEXT TROUGH. THESE WINDS ALOFT WILL DEVELOP
DECENT LEE SIDE TROUGHS BOTH THURSDAY AND FRIDAY FOR CONTINUED WINDY
AFTERNOONS/EVENING. BY SATURDAY MORNING THE TROUGH CLOSES OFF A LOW
OVER ARIZONA. THIS WILL INCREASE THE CLOUDS AND BRING A SLIGHT
CHANCE OF SHOWERS...MAINLY DEMING WEST AND ACROSS HIGHER TERRAIN.
AGAIN STRONG WINDS AS SURFACE FRONT MOVES IN. THE FRONT MOVES
THROUGH MID DAY AND ALONG WITH UPPER TROUGH PASSAGE...WILL FINALLY
END THE ONSLAUGHT OF WINDY DAYS. FRONT ALSO BRINGS QUITE SHARP
CHANGE OF AIRMASS AND HIGH TEMPERATURES SATURDAY AND SUNDAY WILL
FALL TO BELOW NORMAL.

&&

.AVIATION...VALID 04/12Z-05/12Z.
VFR CONDITIONS THROUGH THE PERIOD. AFT 18Z...SFC WINDS INCREASING
SOUTHWEST 12-17G25 KTS WITH HIGHER CLOUD LAYERS ABOVE FL180
SPREADING IN FROM THE SOUTHWEST.

&&

.FIRE WEATHER...
ONE LAST RELATIVELY TRANQUIL DAY TODAY BEFORE THE WINDS AND FIRE
DANGER INCREASE AGAIN. TEMPERATURES WILL WARM BACK TO WELL ABOVE
NORMAL BUT WINDS ARE EXPECTED TO REMAIN BREEZY AT MOST. UPPER
TROUGH MOVING NORTHEAST ACROSS THE FIRE ZONES WEDNESDAY WILL LIKELY
INCREASE WINDS BACK INTO RED FLAG CRITERIA...THEREFORE FIRE WEATHER
WATCH TO CONTINUE AND PROBABLY UPGRADED BY THIS AFTERNOON. THERE
WILL BE A SLIGHT CHANCE OF SHOWERS WEDNESDAY AFTERNOON AND
EVENING...AND EVEN THE SLIGHT POSSIBILITY OF LIGHTNING/DRY LIGHTNING
WEST OF DEMING. ANY SHOWERS THAT DO OCCUR ARE NOT EXPECTED TO DROP
MUCH RAIN SO LITTLE RELIEF FROM THE DROUGHT CONDITIONS CAN BE
EXPECTED. WINDY AFTERNOONS/EVENINGS WILL CONTINUE THURSDAY THROUGH
SATURDAY AND MORE RED FLAG WARNING MAY EVENTUALLY BE NEEDED. ANOTHER
UPPER TROUGH MOVES ACROSS THE AREA SATURDAY. THIS COULD BRING A FEW
SHOWERS...MOSTLY TO THE MOUNTAIN AREAS...BUT AGAIN NOT MUCH RAINFALL
IS EXPECTED WITH ANY SHOWERS. TROUGH PASSAGE FINALLY ALLOWS WINDS TO
SUBSIDE SUNDAY AND TEMPERATURES TO COOL BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 83  61  86  55  79 /   0   0  10  10   0
SIERRA BLANCA TX        81  55  84  50  79 /   0   0   0  10   0
LAS CRUCES              81  56  84  48  78 /   0   0  10  10   0
ALAMOGORDO              79  54  82  49  76 /   0   0   0  10   0
CLOUDCROFT              62  39  64  35  56 /   0   0   0  20   0
TRUTH OR CONSEQUENCES   80  53  80  45  76 /   0   0  20  20   0
SILVER CITY             76  45  72  40  68 /   0   0  20  20   0
DEMING                  81  53  82  47  77 /   0   0  10  20   0
LORDSBURG               82  52  82  47  77 /   0   0  20  20   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ055-056.

&&

17 HEFNER
Hazardous weather outlook, Apr 5, 7:02 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
702 AM MDT TUE APR 5 2011

NMZ022>025-030>032-TXZ055-056-061200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
702 AM MDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY.

WINDY AGAIN WEDNESDAY THROUGH SATURDAY...WITH POSSIBLE CRITICAL FIRE
WEATHER CONDITIONS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:30 PM MDTFire Weather WatchEPZDoña Ana, Lincoln, Otero, Sierra40 hr

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.